It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Richard on January 04, 2000 at 17:23:17:

In Reply to: Coming Off Dilantin posted by SEAN SHEVLIN on January 04, 2000 at 14:31:59:


: I had two Grand Mal seizures in the early 80's. After the second one my doctor put me on Dilantin,
: 400 mg per day, and I have never had another seizure. I also have not experienced any side-effects from
: the Dilantin, other than some memory loss and fatigue.
: Two years ago I switched neurologists. The new doctor is now suggesting that, because there are
: potential Liver problems fron long-term use of Dilantin, I may want to come-off it. He is leaving it up to me.
: He also says there is a 50-50 chance I could have another seizure. After I come-off the Dilantin he wants
: to put me on Neurontin for a year.
: Anybody out there have any similar experience? Any info on Neurontin? Please feel free to e-mail me.
: Thanks.

: Sean Shevlin

It sounds like a tough decision to make. If your current Dilantin level is on the high end of the therapeutic range(10-20) you might consider lowering the dose of Dilantin to 300 mg. a day for a while to see what happens. That is the usual starting dose and since you have gone so long without a seizure it might be worth a try. You would still have some protection. Another idea would be to start adding on the Neurontin and weaning off the Dilantin slowly over time. Neurontin has a more favorable side effect profile than Dilantin but is a weaker anticonvulsant. You might do well on Neurontin alone but there is some risk in switching. Good luck.

Follow Ups

All times are GMT -7. The time now is 10:51 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!